Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 63, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 23, 2018, 5:37 PM EDT for Marion County, Ohio. It took effect at Jun 23, 2018, 10:53 PM EDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 5:37 PM EDT (21:37 UTC)
- In effect from
- Jun 23, 2018, 10:53 PM EDT
- Expired
- Jun 25, 2018, 8:07 AM EDT
- In force
- 33 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.49 ft at Jun 24, 2018, 9:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
234 WGUS41 KCLE 232137 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 537 PM EDT Sat Jun 23 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-240537- /O.NEW.KCLE.FL.W.0063.180624T0300Z-180625T0900Z/ /LARO1.1.ER.180624T0300Z.180624T1800Z.180625T0300Z.NO/ 537 PM EDT Sat Jun 23 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Larue * from this evening to late Sunday night. * At 5 PM the stage was 10.8 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage tonight and rise to near 11.3 feet by Sunday afternoon. The river will fall below flood stage Sunday night. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
5 follow-up statements
075 WGUS81 KCLE 240254 FLSCLE Flood Statement National Weather Service Cleveland OH 1054 PM EDT Sat Jun 23 2018 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-241053- /O.EXT.KCLE.FL.W.0063.180624T0253Z-180625T1800Z/ /LARO1.1.ER.180624T0015Z.180624T1800Z.180625T1200Z.NO/ 1054 PM EDT Sat Jun 23 2018 ...Flooding now expected to continue until Monday afternoon... The Flood Warning continues for The Scioto River Near Larue * until Monday afternoon. * At 10 PM the stage was 11.1 feet. * Flood stage is 11 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will rise to near 11.5 feet by Sunday afternoon. The river will fall below flood stage Monday morning. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
104 WGUS81 KCLE 241037 FLSCLE Flood Statement National Weather Service Cleveland OH 637 AM EDT Sun Jun 24 2018 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-241837- /O.CON.KCLE.FL.W.0063.000000T0000Z-180625T1800Z/ /LARO1.1.ER.180624T0015Z.180624T1800Z.180625T1200Z.NO/ 637 AM EDT Sun Jun 24 2018 The Flood Warning continues for The Scioto River Near Larue * until Monday afternoon. * At 6 AM the stage was 11.4 feet. * Flood stage is 11 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 11.5 feet by this afternoon. The river will fall below flood stage Monday morning. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Sefcovic
436 WGUS81 KCLE 241803 FLSCLE Flood Statement National Weather Service Cleveland OH 203 PM EDT Sun Jun 24 2018 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-250202- /O.EXT.KCLE.FL.W.0063.000000T0000Z-180626T0000Z/ /LARO1.1.ER.180624T0015Z.180624T1445Z.180625T1800Z.NO/ 203 PM EDT Sun Jun 24 2018 ...Flooding now expected to continue until Monday evening... The Flood Warning continues for The Scioto River Near Larue * until Monday evening. * At 1 PM the stage was 11.5 feet. * Flood stage is 11 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will continue to fall to below flood stage by Monday afternoon. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
842 WGUS81 KCLE 250139 FLSCLE Flood Statement National Weather Service Cleveland OH 939 PM EDT Sun Jun 24 2018 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-250939- /O.EXT.KCLE.FL.W.0063.000000T0000Z-180625T1500Z/ /LARO1.1.ER.180624T0015Z.180624T1445Z.180625T0900Z.NO/ 939 PM EDT Sun Jun 24 2018 The Flood Warning continues for The Scioto River Near Larue * until Monday morning. * At 9 PM the stage was 11.2 feet. * Flood stage is 11 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will fall below flood stage by early Monday morning. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
493 WGUS81 KCLE 251207 FLSCLE Flood Statement National Weather Service Cleveland OH 807 AM EDT Mon Jun 25 2018 ...The flood warning is cancelled for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-251237- /O.CAN.KCLE.FL.W.0063.000000T0000Z-180625T1500Z/ /LARO1.1.ER.180624T0015Z.180624T1445Z.180625T0645Z.NO/ 807 AM EDT Mon Jun 25 2018 The Flood Warning is cancelled for The Scioto River Near Larue * At 8 AM the stage was 10.7 feet. * The river fell below flood stage early this morning. * Flood stage is 11 feet. * The river will continue to fall to 8.5 feet by Tuesday morning. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:47 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 23, 3:47 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 347 PM EDT Sat Jun 23 2018 .SYNOPSIS... Low pressure over Lake Erie will track east of the area tonight. A cold front will push south through area on Sunday. High pressure will build southeast across the Great Lakes region Sunday night through Tuesday. Low pressure will track through the central Great Lakes on Wednesday, bringing a cold front east across the area Wednesday night. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Surface low pressure currently over Lake Erie will drift eastward and fill through tonight. Surface trough rotating around the low is working east out of the area this afternoon, with more widespread showers and isolated thunderstorms across northwest PA exiting the area by this evening. Additional scattered showers and a possible thunderstorm will move east across the area through this evening, especially focused along the I-90 corridor as a secondary surface trough lingers near Lake Erie through the night. Instability is fairly minimal already this afternoon and will continue to weaken heading into this evening, so will continue an iso thunder mention into the evening and keep thunder out of the forecast from mid evening onward. The aforementioned surface trough lingering near Lake Erie will drift northward a bit overnight, and aside from some scattered shower activity in the vicinity of this feature, mainly dry conditions are expected for a good portion of the overnight across the area. Attention turns to precip chances on Sunday as a cold front sinks south into the area by the afternoon hours. Coverage is expected to be similar to what we have out there today, mainly scattered hit or miss convection. Some weak destabilization is anticipated during the afternoon hours, especially across northwest and north central Ohio, with some better forcing across northeast Ohio and northwest PA. Have opted for slight chance thunder mention with mid range chance pops peaking in the afternoon. Some likely pops are forecast for northwest PA where hi-res signal has been more consistent with development near the better forcing. Pops quickly diminish Sunday evening with the passage of the front and loss of daytime heating, with dry conditions expected overnight. No big changes to temperatures tonight through Sunday night. Lows will be in the low to mid 60s tonight, cooling to the upper 50s to low 60s behind the front Sunday night. Highs Sunday will reach the mid 70s across northeast Ohio and northwest PA to the upper 70s/low 80s elsewhere. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... After a summer weekend of on and off showers/thunderstorms, the responsible low/trough will be well east of the area and high pressure will be settling across the area, centered northeast of the Great Lakes. This will provide for dry conditions, clearing skies, and temperatures just shy of normal. On the backside of the high warmer temperatures and higher humidity will return. We will get into the upper 70s/low 80s for Tuesday for Tuesday night lows will be warm in the upper 60s. Shortwave energy crossing the midwest and Great Lakes mid week will bring a warm front to the area by Wednesday morning and a cold front across on Wednesday. With more confidence from a smaller spread in guidance, pass likely precip chances across the area between late Tuesday night and Wednesday evening. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Weak cold front bisecting the area on Wednesday evening will be east of the area by Thursday morning. Showers and thunderstorms will linger in the east Wednesday evening but will taper down to just a low 20-30 pop in the east by Thursday morning with conditions drying out and stabilizing by Thursday afternoon. Little change to the temperature forecast on Thursday except to lower highs in PA by a degree or two where flow may remain off the lake. Warming trend develops to end the week as upper level ridge expands into the Great Lakes region. The airmass warms Friday into Saturday with temperatures near or exceeding the 90 degree mark both days. Have kept most of the extended forecast dry for now with some question between the models on the strength of the ridge. Some moisture advection or showers spilling around the ridge on Thursday night could be possible before the ridge strengthens but confidence was not high enough to include in the forecast at this time. Will also need to keep an eye on any isolated type thunderstorms that could fire along lake breeze boundaries or other triggers late in the period. && .AVIATION /18Z Saturday THROUGH Thursday/... Low pressure over Lake Erie will continue to move east through tonight. Scattered SHRA and some TSRA east could impact terminals through 00Z. Sky cover will border SCT/BKN through the rest of the afternoon, hovering right around VFR/MVFR thresholds. Some brief IFR impacts possible in the heavier SHRA/TSRA. Low clouds should become more scattered overnight, increasing a bit late in the period as a shortwave approaches the region. Winds will generally be out of the southwest, becoming lighter overnight and picking back up out of the west by the end of the period. OUTLOOK...Non-VFR conditions possible on Sunday in any showers and thunderstorms. && .MARINE... The surface low was near Windsor Ontario as of mid afternoon and is expected to remain in then general vicinity of lower Ontario through the night. Light/variable winds will take on more of a consistent southwest direction through the course of the night. The low will weaken and leave behind a trough to cross the lake on Sunday with an abrupt wind shift to the north-northeast late in the afternoon. wind speeds will experience an uptick too, possibly enough to make for a light chop Sunday night into Monday morning. High pressure just northeast of the lakes Monday will shift to the east coast through Tuesday with northeast flow on the lake veering to the southeast. The next system to cross the region will move east across the central Lakes Wednesday and take the associated warm and cold fronts across Lake Erie. A weak ridge moves in for Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Oudeman LONG TERM...KEC AVIATION...Greenawalt MARINE...Oudeman
Hazardous weather outlook, Jun 23, 3:37 AM EDT, 14 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 337 AM EDT Sat Jun 23 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 337 AM EDT Sat Jun 23 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:41 PM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
| Jun 22, 9:41 PM EDT | Areal Flood Advisory | CLE | Morrow | 2 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.